Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 199, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 6:20 PM CDT for Appanoose County, Iowa. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 26, 2011, 7:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Appanoose County, IA
The radar
The Des Moines radar (KDMX), 129 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:21 PM CDT | HAIL 1.75 | Centerville, IA | QUARTER TO GOLF BALL SIZED HAIL. |
| Jun 26, 6:22 PM CDT | HAIL 1 | 1 Ne Centerville, IA | NICKEL TO QUARTER SIZED HAIL COVERING PARKING LOT. |
| Jun 26, 6:23 PM CDT | HAIL 1 | Centerville, IA | |
| Jun 26, 6:49 PM CDT | TSTM WND GST 60 | Centerville, IA | |
| Jun 26, 7:07 PM CDT | HAIL 1 | Nne Udell, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851 WUUS53 KDMX 262320 SVRDMX IAC007-270000- /O.NEW.KDMX.SV.W.0199.110626T2320Z-110627T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 620 PM CDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... APPANOOSE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 700 PM CDT * AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTERVILLE...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MORAVIA...UDELL...MOULTON AND UNIONVILLE. IN ADDITION TO THE STORM OVER CENTERVILLE...THUNDERSTORMS WILL MOVE FROM THE NORTHWEST CORNER OF APPANOOSE COUNTY TOWARD THE SOUTHEAST...WITH POTENTIAL FOR DAMAGING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4065 9309 4089 9309 4090 9264 4065 9264 TIME...MOT...LOC 2320Z 252DEG 30KT 4074 9284 WIND...HAIL 60MPH 1.00IN $$ JUNGBLUTH
2 follow-up statements
659 WWUS53 KDMX 262329 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 629 PM CDT SUN JUN 26 2011 IAC007-270000- /O.CON.KDMX.SV.W.0199.000000T0000Z-110627T0000Z/ APPANOOSE IA- 629 PM CDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR APPANOOSE COUNTY UNTIL 700 PM CDT... AT 625 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF CENTERVILLE...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MYSTIC AROUND 635 PM CDT. RATHBUN AROUND 640 PM CDT. CENTERVILLE AROUND 645 PM CDT. UDELL AROUND 650 PM CDT. UNIONVILLE AROUND 655 PM CDT. MOULTON AROUND 700 PM CDT. IN ADDITION...ANOTHER SEVERE THUNDERSTORM IS MOVING TO THE NORTHEAST TOWARD UDELL AND UNIONVILLE. THIS STORM PRODUCED HAIL TO THE SIZE OF GOLFBALLS IN CENTERVILLE AROUND 625 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4065 9309 4089 9309 4090 9264 4065 9264 TIME...MOT...LOC 2328Z 295DEG 31KT 4084 9300 WIND...HAIL 60MPH 1.50IN $$ JUNGBLUTH
802 WWUS53 KDMX 262351 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 651 PM CDT SUN JUN 26 2011 IAC007-270000- /O.CON.KDMX.SV.W.0199.000000T0000Z-110627T0000Z/ APPANOOSE IA- 651 PM CDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR APPANOOSE COUNTY UNTIL 700 PM CDT... AT 648 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF ALBIA TO 7 MILES SOUTH OF CENTERVILLE...MOVING SOUTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MOULTON AROUND 700 PM CDT. AT 648 PM...A TRAINED WEATHER SPOTTER REPORTED ESTIMATED 60 MPH WINDS AT THE WALMART IN CENTERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4065 9309 4089 9296 4090 9264 4065 9264 TIME...MOT...LOC 2351Z 295DEG 31KT 4086 9271 4063 9284 WIND...HAIL 60MPH 1.00IN $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 26, 3:25 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT SUN JUN 26 2011 .SHORT TERM /TONIGHT/... ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT OF THE ROCKIES AND THROUGH THE PLAINS. WILL SEE STRONG WAA/THETA-E ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF THE SYSTEM. INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E ADVECTION. THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EVENING. CONCERN OF BOTH SEVERE AND HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO SITUATION BELOW. AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER. MAIN CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH WAS NON-EXISTENT ON THE 18Z KOAX. MAY HAVE ENOUGH TIME IN THE SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE EVENING HOURS. OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL INTO WESTERN AND SOUTHERN IA. SOME ADDITIONAL CONVECTION FARTHER NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER INSTABILITY. SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH. .LONG TERM /MONDAY THROUGH SUNDAY/... MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND FRIDAY. MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH. THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY EARLY WEDNESDAY MORNING. THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG. THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER 90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL JET. && .AVIATION...26/18Z WILL SEE INCREASING WAA AND THETA-E ADVECTION INTO LATE AFTERNOON AND TONIGHT AS WARM FRONT LIFTS TOWARD SOUTHERN IOWA. ANTICIPATE SOME THINNING OF MVFR CIGS DURING THE AFTERNOON WITH DAYTIME HEATING BEFORE CONVECTION DEVELOPS BY LATE AFTERNOON/EARLY EVENING IN SOUTHWEST IOWA. ANTICIPATE WIDESPREAD CONVECTION OVERNIGHT IN CENTRAL IOWA BEFORE A COLD FRONT PASSES THROUGH THE STATE ON MONDAY MORNING. ANTICIPATE WIDESPREAD MVFR TO IFR CIGS OVERNIGHT AND RESTRICTED VISIBILITIES AS WELL WITH THUNDERSTORMS PASSING THROUGH THE AREA. MANY OF THE RESTRICTION WILL DISSIPATE ON MONDAY MORNING AS THE COLD FRONT SWEEPS ACROSS THE STATE. SFC WINDS WILL MAINLY BE SOUTHEAST THIS AFTERNOON AND TONIGHT ALTHOUGH VARIABLE AND STRONG GUSTS IN AND AROUND THUNDERSTORMS. WINDS WILL INCREASE FROM THE NORTHWEST ON MONDAY MORNING BEHIND THE FRONT. && .HYDROLOGY... WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS TRACKING NEAR THIS AREA. GIVEN THE HEAVY RAINFALL YESTERDAY AND PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2 INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM/HYDROLOGY...COGIL LONG TERM...BEITLICH AVIATION...COGIL
Hazardous weather outlook, Jun 26, 4:21 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 PM CDT SUN JUN 26 2011 IAZ044>048-057>062-070>075-081>086-092>097-271100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 421 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL OVERSPREAD THE AREA TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 70 MPH...PING PONG SIZED HAIL AND VERY HEAVY RAINFALL. A TORNADO OR TWO WILL BE POSSIBLE DURING THE EVENING HOURS NEAR THE MISSOURI BORDER. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE INTO MONDAY MORNING...WITH THE POSSIBILITY OF A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. IAZ004-005-015-024-035-036-271100- EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WEBSTER-HAMILTON- 421 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IAZ006-007-016-017-023-025>028-033-034-037>039-049-050-271100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN- BUTLER-BREMER-SAC-CALHOUN-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 421 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. CC
In the hours before
Local storm report, Jun 26, 4:41 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST 4 NNW CRESTON AIRPORT 41.07N 94.38W
06/26/2011 E55 MPH UNION IA TRAINED SPOTTER
SMALL TREES BENDING...HORIZONTAL RAIN...STRONG WINDS
&&
REVLocal storm report, Jun 26, 5:35 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
535 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 N CRESTON AIRPORT 41.07N 94.35W
06/26/2011 E1.00 INCH UNION IA LAW ENFORCEMENT
&&
DONAVONLocal storm report, Jun 26, 5:47 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL CHARITON 41.02N 93.31W
06/26/2011 E1.00 INCH LUCAS IA TRAINED SPOTTER
&&
DONAVONLocal storm report, Jun 26, 5:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 4 NW CRESTON 41.10N 94.41W
06/26/2011 UNION IA LAW ENFORCEMENT
WATER FLOWING OVER THE ROAD AT SEVERAL LOCATIONS NEAR THE
INTERSECTION OF 140TH STREET AND HIGHWAY 25. DEPTH
UNKNOWN.
&&
DONAVONLocal storm report, Jun 26, 6:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 1 N CHARITON 41.03N 93.31W
06/26/2011 LUCAS IA LAW ENFORCEMENT
ELECTRIC POLE PARTIALLY BLOWN OVER...WIRES SPARKING
0604 PM TSTM WND DMG 1 N CHARITON 41.03N 93.31W
06/26/2011 LUCAS IA LAW ENFORCEMENT
ELECTRIC POLE PARTIALLY BLOWN OVER ... ON HIGHWAY 14
...WIRES SPARKING
&&
REVLocal storm report, Jun 26, 6:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL DERBY 40.93N 93.46W
06/26/2011 E0.88 INCH LUCAS IA PUBLIC
&&
REVThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:42 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 23 more | 14 hr |
| Jun 26, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Union | 55 min |
| Jun 26, 4:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 44 min |
| Jun 26, 4:57 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Madison, Union | 6 hr |
| Jun 26, 5:40 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas | 6 hr |
| Jun 26, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 43 min |
| Jun 26, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 38 min |
| Jun 26, 6:33 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 42 min |
| Jun 26, 6:36 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 34 hr |
| Jun 26, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 51 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.